Alert archive / Indiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 52, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 12, 2010, 1:51 PM EDT for Carroll County, Tippecanoe County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2010, 1:51 PM EDT (17:51 UTC)
- Expired
- Jun 12, 2010, 2:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 103 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2783 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
188
WUUS53 KIND 121751
SVRIND
INC015-157-121830-
/O.NEW.KIND.SV.W.0052.100612T1751Z-100612T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
151 PM EDT SAT JUN 12 2010
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
NORTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 230 PM EDT
* AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF BROOKSTON...OR
15 MILES SOUTHWEST OF MONTICELLO...AND MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BATTLE GROUND...WEST LAFAYETTE AND PURDUE UNIVERSITY AROUND 155 PM
EDT...
LAFAYETTE AROUND 200 PM EDT...
DELPHI AROUND 205 PM EDT...
FLORA AROUND 215 PM EDT...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 170 AND 185.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4055 8649 4033 8692 4056 8707 4058 8705
4058 8678 4065 8678
TIME...MOT...LOC 1750Z 292DEG 42KT 4060 8690
WIND...HAIL 60MPH <.75IN
$$
JK2 follow-up statements
728
WWUS53 KIND 121810
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
210 PM EDT SAT JUN 12 2010
INC015-157-121830-
/O.CON.KIND.SV.W.0052.000000T0000Z-100612T1830Z/
CARROLL-TIPPECANOE-
210 PM EDT SAT JUN 12 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TIPPECANOE AND CENTRAL CARROLL COUNTIES UNTIL 230 PM EDT...
AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DELPHI...OR 12 MILES NORTHEAST OF LAFAYETTE...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FLORA AROUND 215 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4055 8649 4041 8681 4056 8707 4058 8705
4058 8678 4065 8678
TIME...MOT...LOC 1810Z 292DEG 42KT 4051 8662
WIND...HAIL 60MPH 1.00IN
$$
JK322
WWUS53 KIND 121826
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
226 PM EDT SAT JUN 12 2010
INC015-157-121836-
/O.EXP.KIND.SV.W.0052.000000T0000Z-100612T1830Z/
CARROLL-TIPPECANOE-
226 PM EDT SAT JUN 12 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TIPPECANOE AND
CENTRAL CARROLL COUNTIES WILL EXPIRE AT 230 PM EDT/130 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4055 8649 4041 8681 4056 8707 4058 8705
4058 8678 4065 8678
TIME...MOT...LOC 1826Z 292DEG 42KT 4044 8639
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:12 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 12, 1:12 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 112 PM EDT SAT JUN 12 2010 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE WEEKEND AS A FRONTAL BOUNDARY REMAINS VIRTUALLY STATIONARY OVER CENTRAL INDIANA. THE BOUNDARY WILL FINALLY MOVE SOUTH IN THE FORM OF A COLD FRONT ON SUNDAY NIGHT/MONDAY MORNING BRINGING TEMPERATURES CLOSER TO NORMAL FOR THE BEGINNING OF THE WEEK. && .NEAR TERM /TODAY/... APPARENT TEMPERATURES HAVE SURGED PAST 100 IN SOUTHWEST COUNTIES. DO NOT EXPECT THEM TO DROP UNTIL LATE IN DAY...AND THIS IS BY FAR THE WARMEST SO FAR THIS SEASON. ISSUED HEAT ADVISORY. && .SHORT TERM /TONIGHT THROUGH MONDAY/... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE SHORT TERM AS THE PERSISTENT FRONTAL BOUNDARY REMAINS OVER THE AREA. SITUATION CONTINUES TO BE A BIT TRICKY WITH TIMING OF HEAVIEST RAINFALL AND POSSIBLE CONVECTION. HOWEVER...FELT CONFIDENT ENOUGH TO INCREASE POPS THROUGH THE WEEKEND AS A WEAK SURFACE LOW MOVES ACROSS THE AREA ON SATURDAY NIGHT/SUN MORNING...AND THEN A COLD FRONT FINALLY SLIDES ACROSS CENTRAL INDIANA ON SUNDAY NIGHT. GFS/EURO SEEM TO HAVE BEST HANDLE ON DISTURBANCES THIS WEEKEND...WHILE NAM/S POPS AND TEMPS ARE TOO LOW. LEANED TOWARD THE HIGHER POPS OF THE GFS/EURO BECAUSE THE STATIONARY FRONT WILL LINGER OVER A PRIME ENVIRONMENT. ATMOSPHERE IS PROGGED TO DESTABILIZE ONCE AGAIN THIS AFTERNOON WITH AMPLE MOISTURE AND DAYTIME HEATING...RESULTING IN MORE SCATTERED SHOWERS AND THUNDERSTORMS MUCH LIKE YESTERDAY. ANTICIPATE A LULL IN ACTIVITY THIS EVENING...BUT IT SHOULD RESUME ONCE AGAIN TONIGHT/TOMORROW MORNING AS A WEAK SURFACE LOW DRIFTS ACROSS THE AREA. DYNAMICS WON/T BE IMPRESSIVE...BUT THE SETUP OF THE ENVIRONMENT SHOULD BE DECENT ENOUGH FOR AN INCREASE IN CONVECTION LATE TONIGHT/TOMORROW MORNING. CONTINUED TO ERR ON THE HIGHER SIDE OF POPS THROUGH MONDAY MORNING AS RIDGE OF HIGH PRESSURE OVER THE SOUTH FINALLY BREAKS DOWN AND STATIONARY FRONT MOVES SOUTH IN THE FORM OF A COLD FRONT. THE BEST CHANCE FOR SEVERE WEATHER STILL APPEARS TO BE THIS AFTERNOON...BUT CANNOT BE ENTIRELY RULED OUT WITH FRONTAL PASSAGE ON SUNDAY NIGHT. AS FAR AS TEMPS...DISREGARDED NAM DUE TO IT/S POOR HANDLE ON EVENTS. SO...STUCK CLOSE TO GFS THROUGH MONDAY WITH HIGHS IN THE LOW 90S AND LOWS IN THE LOW 70S TODAY AND TOMORROW...AND THEN THE POST FRONTAL DROP IN TEMPS ON MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE BEGINNING OF THE EXTENDED PERIOD WILL STILL BE PLAGUED BY RAIN CHANCES THANKS TO THAT PESKY BOUNDARY. LATEST GUIDANCE SHOWS THE BOUNDARY HOLDING FURTHER TO THE NORTH MONDAY NIGHT INTO EARLY TUESDAY BEFORE FINALLY DROPPING TO THE SOUTH LATE TUESDAY. THERE SEEMS TO BE ENOUGH OF A CONSENSUS BETWEEN THE EURO...GFS AND UKMET TO KEEP AT LEAST CHANCE POPS IN THE FORECAST DURING THIS TIME. AS FOR THE REST OF THE PERIOD, THERE SEEMS TO BE SOMEWHAT OF A CONSISTENCY AMONG THE MODELS WITH RESPECT TO BUILDING A RIDGE OVER THE REGION THROUGH THE END OF THE WORK WEEK. FROM TUES NIGHT ONWARD HAVE KEPT FORECAST DRY. HIGH TEMPERATURES WILL BE IN THE 80S FOR THE MAJORITY OF THE PERIOD. && .AVIATION.../FOR 131800 TAF/... MODELS CONCUR FRONT TO REMAIN JUST TO NORTH OF CENTRAL INDIANA THROUGH FORECAST PERIOD. LIGHT BUT EXTREMELY HUMID SOUTH TO SOUTHWEST FLOW CONTINUING OVER AREA. THUNDERSTORMS MAY FORM ALMOST ANY TIME BUT BEST CHANCE WILL BE LATE AFTERNOON AND EVENING. HEAVY RAIN REDUCING BOTH CEILINGS AND VISIBILITIES TO IFR POSSIBLE IN STORMS. OTHERWISE...CEILINGS WILL RISE FROM MVFR TO VFR BY LATE AFTERNOON AS MIXING OCCURS. THEY SHOULD STAY VFR INTO SUNDAY SINCE MOIST LAYER IS DEEP AND CLOUDS WILL TEND TO FORM NEAR TOP OF IT. VISIBILITIES SHOULD STAY 6SM OR HIGHER UNTIL AROUND 08Z...THEN FOG WILL FORM. LOWEST VISIBILITIES WILL BE AROUND 3SM SINCE CLOUDS SHOULD PREVENT IT FROM GETTING VERY DENSE. VISIBILITIES RECOVERING TO 6SM OR BETTER BY MID MORNING. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR INZ060-061-067>069. && SYNOPSIS...TDUD NEAR TERM...TDUD SHORT TERM...TDUD LONG TERM....SMF AVIATION...JK
Hazardous weather outlook, Jun 12, 4:39 AM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 439 AM EDT SAT JUN 12 2010 INZ021-030-031-036>042-045>049-052>057-061>065-068>072-130845- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 439 AM EDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. THE STRONGEST STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF DAMAGING WINDS...HEAVY DOWNPOURS...LARGE HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO BE A THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-060-067-130845- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- 439 AM EDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. FLOOD WARNINGS AND FLOOD ADVISORIES ARE IN EFFECT FOR THE WABASH RIVER. SEE THE LATEST RIVER STATEMENTS FOR DETAILS. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. THE STRONGEST STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF DAMAGING WINDS...HEAVY DOWNPOURS...LARGE HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO BE A THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH TUESDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER UNTIL AT LEAST SUNDAY. ADDITIONAL RAINFALL FROM THUNDERSTORMS DURING THE NEXT SEVERAL DAYS COULD PROLONG OR EXACERBATE THE HIGH WATER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 12, 1:10 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 110 PM EDT SAT JUN 12 2010 INZ045>047-051>055-060>063-067>071-121815- BROWN-CLAY-DAVIESS-GREENE-HENDRICKS-JACKSON-JOHNSON-KNOX-LAWRENCE- MARION-MARTIN-MONROE-MORGAN-OWEN-PUTNAM-SULLIVAN-VIGO- 110 PM EDT SAT JUN 12 2010 ...VERY MUGGY WEATHER OVER MUCH OF CENTRAL INDIANA THIS AFTERNOON... HEAT INDICES WILL BE IN THE 90S OVER MAINLY THE SOUTHWEST PART OF CENTRAL INDIANA THIS AFTERNOON. HEAT INDICES IN THE 90S CALL FOR EXTREME CAUTION WHEN ENGAGING IN OUTDOOR ACTIVITIES. THE STEAMY WEATHER IS BEING PRODUCED BY A STALLED OUT WARM FRONT OVER NORTHERN INDIANA WHICH HAS LEFT VERY HUMID AIR OVER THE CENTRAL AND SOUTH PARTS OF THE STATE. MOIST GROUND FROM RECENT THUNDERSTORMS WAS ALSO ADDING TO THE HUMIDITY. TEMPERATURES ARE EXPECTED TO CLIMB TO NEAR 90 THIS AFTERNOON AND WHEN COMBINED WITH HIGH HUMIDITY WILL RESULT IN VERY UNCOMFORTABLE CONDITIONS. HEAT INDICES ARE DETERMINED BY COMBINING THE AIR TEMPERATURE WITH THE HUMIDITY. HEAT ADVISORIES ARE POSSIBLE THIS AFTERNOON AND ARE ISSUED WHEN THE HEAT INDEX REACHES THE LOWER 100S. CET
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:41 PM EDT | Special Weather Statement | IND | Hancock, Henry | 49 min |
| Jun 12, 10:19 AM EDT | Areal Flood Advisory | IND | Decatur, Rush | 2 hr |
| Jun 12, 11:37 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 16 days |
| Jun 12, 1:08 PM EDT | Heat Advisory | IND | Daviess, Greene, Knox, Martin, Sullivan | 6 hr |
| Jun 12, 2:56 PM EDT | Severe Thunderstorm Warning | IND | Clinton | 21 min |
| Jun 12, 5:41 PM EDT | Special Weather Statement | IND | Warren | 49 min |
| Jun 12, 5:47 PM EDT | Severe Thunderstorm Warning | IND | Tippecanoe, Warren | 43 min |
| Jun 12, 6:28 PM EDT | Areal Flood Warning | IND | Warren | 3 hr |
| Jun 12, 6:28 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe, Warren | 47 min |
| Jun 12, 6:38 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion | 52 min |
| Jun 12, 6:53 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Parke, Putnam, Tippecanoe | 52 min |
| Jun 12, 7:11 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Putnam, Sullivan, Vigo | 49 min |
| Jun 12, 7:12 PM EDT | Severe Thunderstorm Warning | IND | Howard | 48 min |
| Jun 12, 7:23 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Hendricks, Putnam, Tipton | 37 min |
| Jun 12, 7:31 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 44 min |
| Jun 12, 7:37 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Hendricks, Madison, Marion, Tipton | 38 min |
| Jun 12, 7:57 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam | 34 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.